Maine, 2007Tornado and Hail in Maine, July 15, 2007
July 15, 2007 · NWS CAR · 4 events in 1 county or zone
A squall line developed across northern Maine in advance of an approaching cold front. One storm on the northern end of the squall line developed supercell characteristics.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A squall line developed across northern Maine in advance of an approaching cold front. One storm on the northern end of the squall line developed supercell characteristics. This supercell eventually produced a tornado...microburst and large hail. Other isolated severe thunderstorms also developed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jul 15, 2:36 PM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 15, 2:36 PM EST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
336 PM EDT SUN JUL 15 2007
.SYNOPSIS...
LOW PRESSURE WILL LIFT THROUGH QUEBEC PROVINCE AND PULL A WEAK
COLD FRONT ACROSS THE REGION TONIGHT BEFORE DISSIPATING SOUTH OF
THE COASTAL WATERS EARLY MONDAY. WEAK HIGH PRESSURE WILL RETURN
AND REMAIN IN THE AREA LOW PRESSURE STAYS ANCHORED TO OUR NORTH
THROUGH THE MIDDLE OF THE WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
FIRST AREA OF PRECIPITATION /MAINLY STRATIFORM ACROSS THE NORTH/
HAS MOVED THROUGH MUCH OF NORTHERN AND EAST CENTRAL MAINE EARLY
THIS AFTERNOON. VISIBLE SATELLITE IMAGERY INDICATING NUMEROUS
BREAKS DEVELOPING ACROSS THE WESTERN ZONES WITH NEXT LINE OF
CONVECTION ASSOCIATED WITH WEAK SURFACE COLD FRONT APPROACHING
THE SAINT LAWRENCE VALLEY ATTM. DOWNEAST THE COMBINATION OF THE
DEBRIS CLOUDS FROM CONVECTION OVER SOUTHWEST MAINE AND FOG
ASSOCIATED WITH THE MARINE LAYER MOVING INTO THE COAST WILL KEEP
THE ATMOSPHERE STABLE THERE.
LATEST SOUNDING PROFILES AND MESO-ANALYSIS INDICATE STABLE LAYER
AWAY FROM THE COAST IS SLOWLY BREAKING DOWN WITH FLOW BECOMING
UNIDIRECTIONAL AND MUCAPE VALUES REACHING 500-1000 J/KG ACROSS THE
NORTH AND 1000-1500 J/KG INTERIOR DOWNEAST THROUGH THIS EVENING.
EXPECT CONVECTION APPROACHING THE WESTERN MAINE BORDER TO HOLD
TOGETHER BEFORE DIMINISHING WITH THE LOSS OF HEATING EARLY THIS
EVENING. SOME BRIEF GUSTY WINDS MAY ACCOMPANY A FEW OF THE STRONGER
CELL ACROSS THE NORTHERN AND WESTERN AREAS INTO THIS EVENING.
ONCE THE ACTIVITY MOVES THROUGH THIS EVENING...THE COMBINATION OF
RAINFALL AND HIGH DPTS WILL RESULT IN AREAS OF FOG DEVELOPING
LATER TONIGHT.
UPPER TROUGH REMAINS ACROSS THE REGION DURING MONDAY. MODELS ARE
IN AGREEMENT THAT VORTICITY WILL BE CHANNELED WITHIN THE FLOW
ALOFT MAINLY OVER THE NORTHERN AND WESTERN ZONES DURING MONDAY.
MID LEVELS ARE CAPPED ESPECIALLY DOWNEAST WHILE ACROSS THE NORTHERN
ZONES LOW/MID LEVEL LAPSE RATES ARE 6.0-6.5 C/KM. CANT RULE OUT
AN ISOLATED -SHRA/-TSRA ACROSS THE NORTHERN AND WESTERN ZONES...
HOWEVER MOST OF THE REGION WILL REMAIN DRY.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
UNSETTLED WEATHER PATTERN TO CONTINUE THROUGH THIS PERIOD. GFS AND
NAM BOTH SHOW A LOW PRESSURE SYSTEM APPROACHING THE AREA WITH
SHOWERS/RAIN. THE DIFFERENCE IS THAT THE NAM IS 24 HOURS FASTER
AND FURTHER NORTH THEN THE GFS. ECMWF IS CLOSER TO GFS AND HAVE
THUS TRENDED TOWARDS THE GFS. THIS RESULTS IN A WEAK SHORT WAVE
RIDGE TO BUILD OVER THE AREA MONDAY NIGHT INTO TUESDAY. LOW
PRESSURE MOVES ALONG THE COAST ON WEDNESDAY. THIS WILL BRING A
ROUND OF RAIN... ESPECIALLY DOWNEAST. HAVE STAYED CLOSE TO GRIDDED
MOS NUMBERS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MODELS AGREE THAT AN UPPER LEVEL TROUGH WILL CONTINUE TO SIT OVER
THE NORTHEAST FOR THE LONG TERM PERIOD. WHERE DISAGREEMENT
CONTINUES TO PLAY A ROLE IS IN THE TIMING AND STRENGTH OF UPPER
LEVEL DISTURBANCES THAT ROTATE THROUGH THIS TROUGH AND ACROSS THE
AREA. THIS CONTINUES TO INFLUENCE DIFFERENCES IN MODEL SOLUTIONS
FOR SURFACE FEATURES AND THEREFORE CONFIDENCE IN THE LONG TERM
FORECAST IS STILL LOW. FRIDAY STILL SEEMS TO BE THE BEST SHOT FOR
SHOWERS AS A LOW PRESSURE SYSTEMS PASSES OVER THE REGION. KEPT
CLOSE TO HPC GUIDANCE FOR THE EXTENDED WITH ONLY MINOR CHANGES.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
CONDITIONS EXPECTED TO REMAIN VFR WITH SOME MVFR EARLY IN THE
EVENING WITH ANY SHOWERS AND THUNDERSTORMS. ONCE THESE SHOWERS
MOVE PAST THE AREA EXPECT CONDITIONS TO QUICKLY FALL TO IFR AROUND
MIDNIGHT ACROSS THE AREA. ONCE FRONT PASSES OVERNIGHT VFR
CONDITIONS SHOULD ONCE AGAIN BE THE RULE FOR THE DAY ON MONDAY.
UNSETTLED CONDITIONS WILL REMAIN WITH MVFR/IFR CONDITIONS POSSIBLE
ASSOCIATED WITH SERIES OF SURFACE TROUGHS MOVING THROUGH THE
REGION THROUGH MID WEEK.
&&
.MARINE...
EXPECT WIND/SEAS TO REMAIN BELOW HEADLINE CRITERIA THROUGH THE
NEAR TERM. WAVE WATCH GUIDANCE HAS BEEN RUNNING HIGH...SO HAVE
LOWERED SEAS BY ABOUT ONE FOOT THROUGH THE NEAR TERM. MAIN
CONCERN FOR THE WATERS WILL BE THE REDUCED VSBY DUE TO FOG
TONIGHT AND MONDAY. WITH A WEAK SURFACE GRADIENT REMAINING IN
PLACE EXPECT TRANQUIL CONDITIONS OVER THE WATERS THROUGH MID WEEK.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.
&&
NEAR TERM...FITZSIMMONS
SHORT TERM...LULOFS
LONG TERM...WEITLICH
AVIATION...FITZSIMMONS
MARINE...FITZSIMMONS/LULOFS
Hazardous weather outlook, Jul 15, 5:31 AM EST, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
631 AM EDT SUN JUL 15 2007
ANZ050-MEZ001>006-010-011-015>017-029>032-161045-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
631 AM EDT SUN JUL 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN
MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS THIS
AFTERNOON INTO EARLY EVENING AS A COLD FRONT CROSSES THE REGION.
AT THIS TIME...IT APPEARS THE MAIN THREAT FROM THESE STORMS WILL BE
DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Jul 15, 11:42 AM EST, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1242 PM EDT SUN JUL 15 2007
MEZ005-006-011-032-151745-
CENTRAL PENOBSCOT-NORTHERN PENOBSCOT-NORTHERN WASHINGTON-SOUTHEAST
AROOSTOOK-
1242 PM EDT SUN JUL 15 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT...AROOSTOOK AND
WASHINGTON COUNTIES...
AT 1238 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF SHOWERS
AND POSSIBLY ACCOMPANIED WITH GUSTY WINDS...STRETCHING FROM 5 MILES
NORTH OF MEDWAY TO 6 MILES SOUTHWEST OF HOWLAND. THE LINE OF SHOWERS
WAS MOVING EAST AT 40 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 145 PM EDT INCLUDE...
LINCOLN... HOWLAND... MEDWAY...
SHERMAN... SHERMAN STATION... SPRINGFIELD...
WYTOPITLOCK... HAYNESVILLE... DANFORTH...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
GUSTY WINDS...UP TO 40 MILES AN HOUR...
HEAVY RAINFALL...WITH AMOUNTS UP TO A HALF INCH RESULTING IN
PONDING OF WATER ON ROADWAYS SUCH AS INTERSTATE 95...ROUTE 6 AND
ROUTE 1 ALONG WITH LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
FITZSIMMONSSpecial weather statement, Jul 15, 2:41 PM EST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
341 PM EDT SUN JUL 15 2007
MEZ001-003-004-152045-
NORTHERN PISCATAQUIS-NORTHERN SOMERSET-NORTHWEST AROOSTOOK-
341 PM EDT SUN JUL 15 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK...SOMERSET AND
PISCATAQUIS COUNTIES...
AT 340 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF SHOWERS
AND THUNDERSTORMS POSSIBLY ACCOMPANIED BY GUSTY WINDS...STRETCHING
FROM 15 MILES NORTHWEST OF DICKEY TO 19 MILES SOUTHWEST OF
BILLY-JACK DEPOT. THE LINE WAS MOVING EAST AT 35 TO 40 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 445 PM EDT INCLUDE...
SAINT PAMPHILE... NINE-MILE BRIDGE... BILLY-JACK DEPOT...
BAKER LAKE... DICKEY... CLAYTON LAKE...
ALLAGASH...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
STRONG AND GUSTY WINDS...UP TO 45 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
FITZSIMMONSSpecial weather statement, Jul 15, 3:40 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
440 PM EDT SUN JUL 15 2007
MEZ001-003-004-152115-
NORTHERN PISCATAQUIS-NORTHERN SOMERSET-NORTHWEST AROOSTOOK-
440 PM EDT SUN JUL 15 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS...AROOSTOOK AND
SOMERSET COUNTIES...
AT 438 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF SHOWERS
AND THUNDERSTORMS ACCOMPANIED BY GUSTY WINDS...STRETCHING FROM 10
MILES NORTHEAST OF ALLAGASH TO 14 MILES WEST OF CAUCOMGOMOC LAKE.
THE LINE WAS MOVING EAST AT 35 TO 40 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 515 PM EDT INCLUDE...
ALLAGASH... CHURCHILL DAM...
DEBOULLIE MOUNTAIN... TAMWAY...
CAUCOMGOMOC LAKE... CHAMBERLAIN LAKE... EAGLE LAKE...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
FITZSIMMONSSpecial weather statement, Jul 15, 4:15 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
515 PM EDT SUN JUL 15 2007
MEZ001-002-004-152200-
NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-NORTHWEST AROOSTOOK-
515 PM EDT SUN JUL 15 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS AND AROOSTOOK
COUNTIES...
AT 512 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF SHOWERS
AND THUNDERSTORMS ACCOMPANIED BY GUSTY WINDS AND POSSIBLY SMALL
HAIL...STRETCHING FROM FRENCHVILLE TO 6 MILES SOUTHWEST OF TAMWAY.
THE LINE WAS MOVING EAST AT 35 TO 40 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 600 PM EDT INCLUDE...
FRENCHVILLE... DEBOULLIE MOUNTAIN...
TAMWAY... MADAWASKA... CHAMBERLAIN LAKE...
EAGLE LAKE... RUSSEL CROSSING... PORTAGE...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
FITZSIMMONSSpecial weather statement, Jul 15, 4:53 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
553 PM EDT SUN JUL 15 2007
MEZ001-002-004-152245-
NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-NORTHWEST AROOSTOOK-
553 PM EDT SUN JUL 15 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS AND AROOSTOOK
COUNTIES...
AT 550 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF SHOWERS
AND THUNDERSTORMS ACCOMPANIED BY GUSTY WINDS AND POSSIBLY SMALL
HAIL...STRETCHING FROM 16 MILES WEST OF VAN BUREN TO 6 MILES EAST
OF TAMWAY. THE LINE WAS MOVING EAST AT 35 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 645 PM EDT INCLUDE...
RUSSEL CROSSING... TAMWAY... PORTAGE...
ASHLAND... WOODLAND... VAN BUREN...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
FITZSIMMONSEvent by event
2 thunderstorm wind, 1 hail, 1 tornado. Local standard time, as filed.
Hail, Aroostook
- When
- July 15, 4:58 PM EST to 5:05 PM EST
- Where
- Aroostook County, Cross Lake
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 47.120, -68.300
Hail size increased from 0.75 inch to 1.50 inch. The storm produced a tornado several minutes after the report of 1.50 inch hail.
Tornado, Aroostook
- When
- July 15, 5:08 PM EST to 5:16 PM EST
- Where
- Aroostook County, 7 mi NE of Guerette to 8 mi NE of Guerette
- Rating
- EF0
- Path length
- 1 mi
- Path width
- 150 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 47.202, -68.215
The tornado formed near the west shoreline of Long Lake...crossed the southern end of the lake...then moved back over land across the east shoreline of the lake before dissipating. The total path length of the tornado was around 1.0 mile. Hundreds of trees were uprooted or snapped along the track of the tornado with many trees also de-barked (DI 27, DOD 3). Several cabins and cottages received minor damage to roofs and siding due to the combination of winds and falling trees. Based on the damage...the tornado winds were estimated around 65 knots (75 mph). The average path width was 125 yards. A microburst also occurred in conjunction with the tornado producing straight-line winds also estimated around 65 knots (75 mph). The damage to trees and structures was due to a combination of tornadic and straight-line winds.
Thunderstorm Wind, Aroostook
- When
- July 15, 5:08 PM EST to 5:16 PM EST
- Where
- Aroostook County, 7 mi NE of Guerette to 8 mi NE of Guerette
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 47.202, -68.215
A microburst occurred across the southern end of Long Lake in conjunction with a tornado which also tracked across the region. Both the tornado and microburst had winds estimated at around 65 knots (75 mph). The combination of tornadic winds and straight-line winds associated with the microburst toppled or snapped hundreds of trees. Several cabins and cottages sustained minor damage to roofs and siding due to a combination of the winds and falling trees.
Thunderstorm Wind, Aroostook
- When
- July 15, 8:00 PM EST
- Where
- Aroostook County, Presque Isle
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 46.680, -68.020
Several trees were toppled across Presque Isle by wind gusts estimated at 60 mph.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in North Dakota, July 15, 2007$245 million · EF2 · 54 events
- Heat in Pennsylvania, July 15, 20071 death · 1 event
- Lightning Strike in Arizona, July 15, 20071 death · 1 event
- Tornado and Hail in North Dakota, July 15, 2007$1.7 million · EF1 · 9 events
- Tornado and Flash Flooding in Texas, July 15, 2007$130,000 · EF1 · 12 events
- Hail and Damaging Wind in Kansas, July 15, 2007$445,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Maine, July 15, 2007$135,000 · 1.75 in hail · 14 events
- Hail in Nebraska, July 15, 2007$83,000 · 2.75 in hail · 14 events
- Damaging Winds in Nebraska, July 15, 2007$105,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Ohio, July 15, 2007$56,000 · 1 in hail · 10 events
- Hail and Damaging Winds in New Hampshire, July 15, 20073 injured · 1.75 in hail · 16 events
- Damaging Winds in Florida, July 15, 2007$45,000 · 60 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50356, 50378, 50385, 50386.